Discussions that mention simvastatin

Heart Disorders board


woodbeck,

Have you been taking the Toprol long?
Toprol is a beta blocker some people get reflux problems becasue the beta-blocker weakens the stimulation and strength of the esophageal sphincter and this can trigger reflux up the esophagus.
Fatigue and beta-blockers usually go hand in hand.

The Plavix (I'll skip my USUAL rant, Connie,) readily causes gastric bleeding and gastritis, esophagitis, and other abdominal discomfort. Have yourself checked out with an endoscope.


Side effeccts of the ezetimibe in the Vytorin are:
[QUOTE]· tired feeling;
· stomach pain, diarrhea;
· runny or stuffy nose, cold symptoms;
· joint or muscle pain;
· headache, dizziness; or
· cough.

It will be trial and error to see what is causing you the most grief. Probably a good first elimination might be substitution of simvastatin (Zocor) 40 mg. for the Vytorin (simvastain and ezetimibe.) A couple weeks should tell if it was the ezetimibe casuing the problem. If not, you can go back on the Vytorin and stop the beta-blocker for a week or two.

IF you are seeing gastric erosion any esophageal bleeding in the endoscopic examination, then throw the Plavix onto the nearest dung heap.